Ask an expert
Question

02 Dec 2005

Voltaren injection
Good day Doc,
On Sunday I had cut my head which resulted in stiches, however before I had the stiches I had a Tetanus shot in the left arm and a Voltaren shot in the right. after the Voltaren injection my left arm becam inflemed I checked with the doctor and she said that it was normal. I had also lost sensation around the area where the injection was given. I had assumed that sensation would return, this is not the case though. Could you please advise me whether this is normal? What could cause it?

Thanks
Answer 50,061 views
Expert
CyberDoc
cyberdoc

01 Jan 0001

Dear Numb,
When you give an injection like Voltaren, the medicine itself could be irritating to the muscle cells and also pushes inbetween the muscle tissue, stretching it, which can cause inflammation. That can cause the nerves of the skin to swell and you could have temporary sensation loss in the area. It should get better within a week or so although some people have a "dull spot" for a month or two. If the area is still red and warm or if you can't move your arm properly, you should get a second doctor to look at your arm and see if everything is OK.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
32% - 9422 votes
No
68% - 19857 votes
Vote